MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. PACING/PSI KIT: 5 FR 2-L; CATHETER, ELECTRODE RECORDING

ARROW INTERNATIONAL INC. PACING/PSI KIT: 5 FR 2-L; CATHETER, ELECTRODE RECORDING
Catalog Number AI-07155-KS
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported via a user facility report.When the temporary pacing catheter was used to place a transvenous pacer in the patient.The balloon catheter tested outside of patient prior to insertion.The catheter was inserted and inflated, the staff was unable to get a capture, so the balloon was deflated.The nurse then noted blood return from the balloon port, and the catheter was removed from the patient.Upon removal, it was noted that there was no longer a balloon attached to the catheter.The balloon never appeared on any subsequent imaging of the patient.Additional information received by the risk manager.It could not be determined if the balloon was ruptured or detached.The risk manager did confirm that the patient did not suffer any adverse event from the balloon rupture.
 
Additional Manufacturer Narrative
(b)(4).Teleflex received the device for investigation.The reported complaint of balloon leak/rupture in use is confirmed.Upon visual inspection, the balloon was found torn/ruptured.The root cause of the ruptured balloon is undetermined, but a potential cause is due to over-inflation.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.Teleflex assessed the risk for the reported complaint.There are no new or revived risk.This will be monitored for any developing trends.An in-service has been requested to reiterate the proper steps of the instructions for use and balloon handling.
 
Event or Problem Description

Brand Name
PACING/PSI KIT: 5 FR 2-L
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key8414392
Report Number1036844-2019-00218
Device Sequence Number16593330
Product Code DRF
UDI-Device Identifier00801902004536
UDI-Public00801902004536
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K945229
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberAI-07155-KS
Device Lot Number23F18D0338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight71